6 巻 (2017) 2 号 p. 120-124
A 35-year-old man developed bronchiolitis obliterans (BO) after unrelated allogeneic bone marrow transplantation (BMT) for T-cell acute lymphoblastic leukemia. He had received cadaveric lung transplantation (CLT) 4 years and 3 months after BMT. Seven months following BMT, multiple hepatic lesions were identified. Biopsy results of the lesions revealed infiltration of lymphoma cells. Immunostaining of the biopsy was positive for CD20, CD79a, and Epstein-Barr virus (EBV) encoded small RNA, and the kappa light-chain restriction was revealed by flow cytometric analysis. This analysis led to a diagnosis of EBV-associated monomorphic post-transplantation lymphoproliferative disorder (PTLD). Despite the reduction of the immunosuppressive dosage and administration of rituximab, the patient died seven days after the onset of therapy.
Recipients of lung transplantation after allogeneic hematopoietic stem cell transplantation (allo-HSCT) are more likely to develop advanced immunodeficiency than normal lung transplant recipients who have not undergone allo-HSCT. Due to the increased risk of immunodeficiency, complication associated with PTLD is a concern. Although there is potential to reduce or even terminate immunosuppression with living-donor lobar lung transplantation using the same donor as for allo-HSCT, it is difficult to achieve this with CLT. An increase in the number of cases of CLT after allo-HSCT for BO is expected; therefore, it is necessary to pay attention to the complications associated with PTLD.